Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Diagnosed with Labrynintitis, silent migraine. On Topomax. Suggestions?

Hello: Recently I visited my family physician with complaints of unsteadiness, sensation of small shocking in my head, and blocking of the ears. He diagnosed me with Labrynintitis(sp?), and silent migraines. Put me on Topomax and Meclezine. Also, put me on 100 mg of the Topomax 2x daily. Since then, I called the office and he decreased my Topomax to 50 mg a day. I myself, took it down to 25 mg once a day at bedtime. I have no antibiotics for this. I have had ear problems all of my life, as far as infections. Any suggestions on the diagnosis, being on the Topomax, and anything further I should do with the issues I am dealing with?
Asked On : Sun, 27 Jan 2013
Answers:  2 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response
Aug 2013
hello and welcome to HCM,

A blocked sensation in the ear along with unsteadiness can be suggesting many causes all centering on to your brain and the ears.
you need to do the following:
1. Get a full neurological work up including CT/ MRI of the brain to rule out any major issues
2. Get a full ENT consult and get your audiometry and CT of the brain/ Temporal bone done to rule out the contribution of the ears in your malady
3. Google for vestibular rehabilitation exercises and do them regularly in consultation with your doctor
4. If it is definitely Labrynintitis then your ENT will examine your symptoms and then decide whether you need any antibiotic or any other additional medications

remember that you need to constantly exercise your brain so that you can overcome your problem. Just do everything in a slow and steady manner

take care and get well soon

Dr Sriram Nathan
Answered: Fri, 23 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor